MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3341359 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
05/22/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Section d 6b.Explantation date: (b)(6) 2024.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent primary breast augmentation with two 495cc mentor memoryshape breast implants.Post-operatively, the patient was diagnosed, via mri, with bilateral breast implant ruptures.As a result, the patient has been scheduled for breast implant removal surgery on (b)(6) 2024.This medwatch form is for the left breast prosthesis.
Additional Manufacturer Narrative
On july 22, 2024, the mentor failure analysis lab received the device for evaluation.On july 24, 2024, mentor received additional information indicating that the patient's implants were replaced with the following devices: (left) 545cc mentor memorygel boost breast implant catalog: smhb545 lot: 9989717 sn: (b)(6) and (right) 545cc mentor memorygel boost breast implant catalog: smhb545 lot: 9989717 sn: (b)(6) in addition, during the removal surgery, the left implant was confirmed to be ruptured and the right to be intact.However, the product investigation results for the right implant identified a tear.On july 26, 2024, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination of the returned device.Visual analysis of the returned sample revealed that the mentor memoryshape¿ tm+ 495cc breast implant was found to be ruptured.A microscopic examination was performed, and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.